Alert archive / Oregon / Wind Advisories in 2018

Wind Advisory 32, NWS Medford, OR

December 10, 2018Klamath County, Lake County, Oregon; Modoc County, California

NWS Medford, OR issued this wind advisory at Dec 10, 2018, 2:45 PM PST for Klamath County, Lake County, Oregon; Modoc County, California. It took effect at Dec 11, 2018, 4:00 PM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2018, 2:45 PM PST (22:45 UTC)
In effect from
Dec 11, 2018, 4:00 PM PST
Expired
Dec 12, 2018, 3:20 AM PST
In force
11 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 151 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2018-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2018-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

340 
WWUS76 KMFR 102245
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
245 PM PST Mon Dec 10 2018

...Gusty winds expected late Tuesday afternoon through early 
Wednesday morning...

.A strong frontal system will bring moderate to strong winds to
portions of Klamath, Lake, and Modoc counties.

CAZ085-ORZ030-031-112000-
/O.NEW.KMFR.WI.Y.0032.181212T0000Z-181212T1200Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
245 PM PST Mon Dec 10 2018

...WIND ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 4 AM PST
WEDNESDAY...

The National Weather Service in Medford has issued a Wind
Advisory...which is in effect from 4 PM Tuesday to 4 AM PST
Wednesday. 

* Winds...Southwesterly to westerly 25 to 35 mph with gusts 45 to
  55 mph. 

* Timing...Beginning late Tuesday afternoon and continuing into
  early Tuesday morning. Peak winds are expected to occur
  overnight Tuesday into the pre-dawn hours of Wednesday morning.

* Locations include...A portion of Highway 31 between Summer Lake
  and Paisley, portions of Highway 140 east of Adel to the Nevada
  state line, a portion of Highway 299 west of Cedarville,
  portions of Highway 395 between Valley Falls and Alkali Lake,
  and the mountains above 5,000 foot elevations.  

* Impacts...Winds this strong could make driving more difficult,
  especially for high profile vehicles. Additionally, lighter
  loose items will be blown about.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Use extra caution.

&&

$$
BTL
5 follow-up statements
307 
WWUS76 KMFR 110135
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
535 PM PST Mon Dec 10 2018

...Gusty winds expected late Tuesday afternoon through early
Wednesday morning...

.A strong frontal system will bring moderate to strong winds to
portions of Klamath, Lake, and Modoc counties.

CAZ085-ORZ030-031-111345-
/O.NEW.KMFR.ZF.Y.0002.181211T0135Z-181211T1600Z/
/O.CON.KMFR.WI.Y.0032.181212T0000Z-181212T1200Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adin, Alturas, Canby, Day, Likely, 
Lookout, Beatty, Bly, Chemult, Crescent, Gilchrist, 
Sprague River, Adel, Lakeview, and Valley Falls
535 PM PST Mon Dec 10 2018

...FREEZING FOG ADVISORY IN EFFECT UNTIL 8 AM PST TUESDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 4 AM PST
WEDNESDAY...

The National Weather Service in Medford has issued a Freezing Fog
Advisory...which is in effect until 8 AM PST Tuesday. 

* Freezing fog: Areas of freezing fog are expected in valleys and
  locally over some mountain locations this evening through early
  Tuesday morning. Freezing fog may be dense at times with 
  visibility of less than a quarter mile. 

* Freezing fog locations: Valleys in northern and eastern Klamath,
  Lake and Modoc counties. This includes Lakeview, Alturas,
  Christmas Valley, Chemult and surrounding communities. This 
  also includes area roads and highways such as Highway 140 near 
  and east of Lakeview, portions of highway 20 in northeast Lake 
  county, and highways 139, 299, 395, and 31.

* Freezing fog impacts: Visibility reduced to less than a quarter
  of a mile at times. Black ice or frost could form resulting in
  very slippery roads, decks and walkways.

* Winds...Southwesterly to westerly 25 to 35 mph with gusts 45 to
  55 mph. 

* Winds timing...Beginning late Tuesday afternoon and continuing 
  into early Tuesday morning. Peak winds are expected to occur 
  overnight Tuesday into the pre-dawn hours of Wednesday morning. 

* Wind locations include...A portion of Highway 31 between Summer
  Lake and Paisley, portions of Highway 140 east of Adel to the 
  Nevada state line, a portion of Highway 299 west of Cedarville, 
  portions of Highway 395 between Valley Falls and Alkali Lake, 
  and the mountains above 5,000 foot elevations. 

* Wind impacts...Winds this strong could make driving more 
  difficult, especially for high profile vehicles. Additionally, 
  lighter loose items will be blown about. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Use extra caution.

Freezing fog advisory. 

* If possible, wait for temperatures to warm above freezing
before traveling.

* Slow down and give 3 times as much space as normal between 
  vehicles.

* Shaded areas may be more slippery than unshaded areas.

* Use low beams. High beams reflect back fog making visibility 
  worse for you and other drivers.

* Fog makes objects appear farther away than they are.

* Be ready for low visibility by keeping your headlights clean.

* Don't use cruise control. Most crashes occur because the 
  driver is going too fast for weather conditions.

&&

$$

CAZ084-ORZ028-029-111345-
/O.NEW.KMFR.ZF.Y.0002.181211T0135Z-181211T1600Z/
Northeast Siskiyou and Northwest Modoc Counties-
Siskiyou Mountains and Southern Oregon Cascades-Klamath Basin-
Including the cities of Dorris, Newell, Macdoel, Tulelake, 
Altamont, and Klamath Falls
535 PM PST Mon Dec 10 2018

...FREEZING FOG ADVISORY IN EFFECT UNTIL 8 AM PST TUESDAY...

The National Weather Service in Medford has issued a Freezing Fog
Advisory...which is in effect until 8 AM PST Tuesday. 

* Freezing fog: Areas of freezing fog are expected in valleys and
  over some mountain locations this evening through early Tuesday
  morning. Freezing fog may be dense at times with visibility of
  less than a quarter mile. 

* Freezing fog locations include: Valleys in Klamath county and
  northeast Siskiyou County. This includes Klamath Falls,
  Tulelake, Dorris and surrounding communities. This also includes
  area roads and highways such as Oregon Highway 62 east of Crater
  Lake, Oregon Highway 140 in Klamath County, Highway 97 in
  Klamath and northern Siskiyou counties, and Highway 139.
 
* Freezing fog impacts: Visibility will be reduced to less than a
  quarter of a mile at times. Black ice or frost could form 
  resulting in very slippery roads, decks and walkways.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* If possible, wait for temperatures to warm above freezing 
  before traveling.

* Slow down and give 3 times as much space as normal between 
  vehicles.

* Shaded areas may be more slippery than unshaded areas.

* Use low beams. High beams reflect back fog making visibility 
  worse for you and other drivers.

* Fog makes objects appear farther away than they are.

* Be ready for low visibility by keeping your headlights clean.

* Don't use cruise control. Most crashes occur because the 
  driver is going too fast for weather conditions.

&&

$$

CC
398 
WWUS76 KMFR 111119
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
319 AM PST Tue Dec 11 2018

...Gusty winds expected late Tuesday afternoon through early
Wednesday morning...

.A strong frontal system will bring moderate to strong winds to
portions of Klamath, Lake, and Modoc counties.

CAZ085-ORZ030-031-112330-
/O.CON.KMFR.ZF.Y.0002.000000T0000Z-181211T1600Z/
/O.CON.KMFR.WI.Y.0032.181212T0000Z-181212T1200Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adin, Alturas, Canby, Day, Likely, 
Lookout, Beatty, Bly, Chemult, Crescent, Gilchrist, 
Sprague River, Adel, Lakeview, and Valley Falls
319 AM PST Tue Dec 11 2018

...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST WEDNESDAY...

* Freezing fog: Areas of freezing fog are expected in valleys and
  locally over some mountain locations this morning. Freezing fog
  may be dense at times with visibility of less than a quarter 
  mile. 

* Freezing fog locations: Valleys in northern and eastern 
  Klamath, Lake and Modoc counties. This includes Lakeview, 
  Alturas, Christmas Valley, Chemult and surrounding 
  communities. This also includes area roads and highways such 
  as Highway 140 near and east of Lakeview, portions of highway 
  20 in northeast Lake county, and highways 139, 299, 395, and 
  31. 

* Freezing fog impacts: Visibility reduced to less than a 
  quarter of a mile at times. Black ice or frost could form 
  resulting in very slippery roads, decks and walkways. 

* Winds...Southwesterly to westerly 25 to 35 mph with gusts 45 
  to 55 mph. 

* Winds timing...Beginning late Tuesday afternoon and continuing 
  into early Tuesday morning. Peak winds are expected to occur 
  overnight Tuesday into the pre-dawn hours of Wednesday 
  morning. 

* Wind locations include...A portion of Highway 31 between 
  Summer Lake and Paisley, portions of Highway 140 east of Adel 
  to the Nevada state line, a portion of Highway 299 west of 
  Cedarville, portions of Highway 395 between Valley Falls and 
  Alkali Lake, and the mountains above 5,000 foot elevations. 

* Wind impacts...Winds this strong could make driving more 
  difficult, especially for high profile vehicles. Additionally, 
  lighter loose items will be blown about. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Use extra caution.

Freezing fog advisory.

* If possible, wait for temperatures to warm above freezing 
  before traveling.

* Slow down and give 3 times as much space as normal between 
  vehicles. 

* Shaded areas may be more slippery than unshaded areas.

* Use low beams. High beams reflect back fog making visibility 
  worse for you and other drivers. 

* Fog makes objects appear farther away than they are.

* Be ready for low visibility by keeping your headlights clean.

* Don't use cruise control. Most crashes occur because the 
  driver is going too fast for weather conditions. 

&&

$$

CAZ084-ORZ028-029-111600-
/O.CON.KMFR.ZF.Y.0002.000000T0000Z-181211T1600Z/
Northeast Siskiyou and Northwest Modoc Counties-
Siskiyou Mountains and Southern Oregon Cascades-Klamath Basin-
Including the cities of Dorris, Newell, Macdoel, Tulelake, 
Altamont, and Klamath Falls
319 AM PST Tue Dec 11 2018

...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING...

* Freezing fog: Areas of freezing fog are expected in valleys and
  over some mountain locations this morning. Freezing fog may be 
  dense at times with visibility of less than a quarter mile. 

* Freezing fog locations include: Valleys in Klamath county and 
  northeast Siskiyou County. This includes Klamath Falls, 
  Tulelake, Dorris and surrounding communities. This also 
  includes area roads and highways such as Oregon Highway 62 
  east of Crater Lake, Oregon Highway 140 in Klamath County, 
  Highway 97 in Klamath and northern Siskiyou counties, and 
  Highway 139. 

* Freezing fog impacts: Visibility will be reduced to less than 
  a quarter of a mile at times. Black ice or frost could form 
  resulting in very slippery roads, decks and walkways. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* If possible, wait for temperatures to warm above freezing 
  before traveling. 

* Slow down and give 3 times as much space as normal between 
  vehicles. 

* Shaded areas may be more slippery than unshaded areas.

* Use low beams. High beams reflect back fog making visibility 
  worse for you and other drivers. 

* Fog makes objects appear farther away than they are.

* Be ready for low visibility by keeping your headlights clean.

* Don't use cruise control. Most crashes occur because the 
  driver is going too fast for weather conditions. 

&&

$$
975 
WWUS76 KMFR 111555
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
755 AM PST Tue Dec 11 2018

...Gusty winds late Tuesday afternoon through early Wednesday 
   morning...

.A front will bring moderate to strong winds to portions of 
Klamath, Lake, and Modoc counties.

CAZ085-ORZ030-031-120400-
/O.EXP.KMFR.ZF.Y.0002.000000T0000Z-181211T1600Z/
/O.CON.KMFR.WI.Y.0032.181212T0000Z-181212T1200Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
Including the cities of Adin, Alturas, Canby, Day, Likely, 
Lookout, Beatty, Bly, Chemult, Crescent, Gilchrist, 
Sprague River, Adel, Lakeview, and Valley Falls
755 AM PST Tue Dec 11 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
   4 AM PST WEDNESDAY...
...FREEZING FOG ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

* Winds...Southwest to west 25 to 35 mph with gusts 45 to 55 mph.
 
* Timing...Late Tuesday afternoon continuing into early Wednesday
  morning. Peak winds will occur tonight into the pre-dawn hours 
  of Wednesday morning. 

* Wind locations include...A portion of Highway 31 between 
  Summer Lake and Paisley, portions of Highway 140 east of Adel 
  to the Nevada state line, a portion of Highway 299 west of 
  Cedarville, portions of Highway 395 between Valley Falls and 
  Alkali Lake, and the mountains above 5,000 foot elevations. 

* Wind impacts...Winds this strong could make driving more 
  difficult, especially for high profile vehicles. Additionally, 
  lighter loose items will be blown about. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Use extra caution.

&&

$$

CAZ084-ORZ028-029-111700-
/O.EXP.KMFR.ZF.Y.0002.000000T0000Z-181211T1600Z/
Northeast Siskiyou and Northwest Modoc Counties-
Siskiyou Mountains and Southern Oregon Cascades-Klamath Basin-
Including the cities of Dorris, Newell, Macdoel, Tulelake, 
Altamont, and Klamath Falls
755 AM PST Tue Dec 11 2018

...FREEZING FOG ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

Stratus and some fog remains over the area, but the thick freezing
fog has lifted. 

$$
138 
WWUS76 KMFR 112200
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
200 PM PST Tue Dec 11 2018

CAZ085-ORZ030-031-121200-
/O.CON.KMFR.WI.Y.0032.181212T0000Z-181212T1200Z/
Modoc County-
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
200 PM PST Tue Dec 11 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* Winds...Southwest to west 25 to 35 mph with gusts 45 to 55 mph.

* Timing...Late this afternoon through early Wednesday morning.
  Peak winds will occur late tonight into very early Wednesday. 

* Locations include...A portion of Highway 31 between Summer Lake
  and Paisley, portions of Highway 140 east of Adel to the Nevada
  state line, a portion of Highway 299 west of Cedarville,
  portions of Highway 395 between Valley Falls and Alkali Lake,
  and the mountains at elevations above 5,000 feet. 

* Wind impacts...Winds this strong could make driving more 
  difficult, especially for high profile vehicles. Additionally, 
  lighter loose items will be blown about. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected with
higher gusts possible. Use extra caution.

&&

$$
036 
WWUS76 KMFR 121120
NPWMFR

URGENT - WEATHER MESSAGE
National Weather Service Medford OR
320 AM PST Wed Dec 12 2018


ORZ030-031-122330-
/O.CAN.KMFR.WI.Y.0032.000000T0000Z-181212T1200Z/
/O.NEW.KMFR.HW.A.0012.181214T1500Z-181215T0300Z/
Northern and Eastern Klamath County and Western Lake County-
Central and Eastern Lake County-
320 AM PST Wed Dec 12 2018

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

...THE WIND ADVISORY HAS BEEN CANCELLED...

The National Weather Service in Medford has issued a High Wind
Watch...which is in effect from Friday morning through Friday
evening. The Wind Advisory has been cancelled. 

* Winds...Southwest to west 30 to 40 mph with gusts 55 to 60 mph.

* Timing...Friday morning into Friday afternoon. 

* Locations include...A portion of Highway 31 between Summer Lake
  and Paisley. The mountains at elevations above 5,500 feet. 

* Wind impacts...Winds this strong could make driving more 
  difficult, especially for high profile vehicles. Additionally, 
  lighter loose items will be blown about. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/HAZARD 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

CAZ085-121230-
/O.CAN.KMFR.WI.Y.0032.000000T0000Z-181212T1200Z/
Modoc County-
320 AM PST Wed Dec 12 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Medford has cancelled the Wind
Advisory. 

Winds have diminished as the low moves eastward.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 10, 10:13 AM PST, 4 hours 32 minutes earlier.

Area forecast discussion, Dec 10, 10:13 AM PST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1013 AM PST Mon Dec 10 2018

.Updated aviation discussion.

.UPDATE...
An update to the forecast for this afternoon and evening has been
sent. Precipitation probabilities, precipitation amounts, and weather
were updated, generally to diminish them for those two time
periods.

&&

.DISCUSSION...
Lingering rain and snow shower this morning will diminish through
the day today giving way to partly to mostly sunny conditions.

The next frontal system will push onshore Tuesday morning bring
more rain and mountain snow to the area into Wednesday morning.
BTL

&&

.AVIATION...For the 10/18z TAFs...Lingering showers/cloud cover is
bringing a mix of MVFR/IFR conditions across the area with periods
of LIFR ongoing in the interior valleys. Widespread terrain
obscuration is also present and current conditions will persist
through the morning hours before improving by late this morning or
early afternoon. Area showers will taper off by late morning as well
and we'll be in between systems this afternoon. Skies will clear as
the day progresses, and this should allow for fog/low clouds to
return to western valleys overnight tonight. Patchy IFR/LIFR will be
possible east of the Cascades as well, but confidence is lower for
those locations. Rain arrives at the coast Tuesday morning and
spreads inland from there. BR-y/Keene

&&

.MARINE...Updated 800 AM PST Monday 10 December 2018...Seas will
remain elevated through the week due to periods of gusty winds and
heavy swell. South winds will increase tonight ahead of another
front, with winds strongest north of Cape Blanco. High end small
craft winds are expected with occasional gale gusts possible Tuesday
morning through Tuesday evening, mainly north of Cape Blanco. Seas
north of Cape Blanco will likely become very steep and hazardous as
winds increase Tuesday, and a hazardous seas watch has been issued
to cover this. Winds diminish and swell driven seas return with more
long-period heavy swells impacting the waters through the week.

One long-period swell train moves into the waters Tuesday night into
Wednesday and seas will increase to 14 to 17 feet by Wednesday
morning.

More long-period heavy swell trains are expected to impact the
coastal waters through the week and into the weekend. These swells
are likely to produce very dangerous bar conditions, and may also
pose a risk to fishing apparatus and exposed infrastructure. The
next swell train arrives Thursday morning with seas up to 20 ft
expected through Friday morning, followed by a potentially strong
front Friday. There looks to be a brief break in the weather
Saturday, with relatively lower seas (12 to 15 ft). However,
guidance is indicating another very heavy and very high (highest so
far this season) swell train moving in Sunday into Monday.
BR-y/Keene

&&

.PREV DISCUSSION... /Issued 506 AM PST Mon Dec 10 2018/

DISCUSSION...A relatively fast moving, moderately strong frontal
system on Tuesday through Tuesday night will break up what will be
a mostly dry pattern through Thursday with patches to areas of
night and morning valley low clouds and fog. The latest data
regarding Tuesday night is not far removed from earlier model
runs, but has trended slightly weaker. The stratus will likely be
less in coverage on Wednesday morning due to mixing in the
immediate aftermath of the frontal passage. The GFS and ECMWF
still have important differences but, compared to last night, they
are in better agreement on what is likely to be an active, stormy
period Thursday night through the weekend. Model agreement beyond
the weekend is poor, but an active onshore pattern is most likely
to persist.

First, a few very light showers and snow showers will linger early
this morning...with a dusting of new snow mainly over the
mountains of Lake and Modoc Counties. Of more widespread effect is
the aforementioned valley low clouds and fog. This stratus is
climatologically favored to persist but is expected to gradually
thin and dissipate late morning into early afternoon with aid
from a decrease in mid and upper level cloud cover.

Valley stratus has been added or thickened to the forecast for
tonight into Tuesday morning. With a slightly slower solution now
favored, mid and upper level clouds are not expected to increase
quickly enough to prevent valley low clouds and fog. Otherwise, the
forecast for Tuesday is consistent with a warm front expected to
bring light rain to the coast and northern Douglas County with
higher precipitation amounts north of our area. The associated
cold front will follow Tuesday night and weaken as it moves across
our area into early Wednesday morning. Snow levels are expected
to fall from around 5500 to 6000 feet early Tuesday evening to
around 3500 to 4000 feet early Wednesday morning. Around a quarter
of an inch to three quarters of an inch of rain is forecast for
the coast, mainly during Tuesday evening with a tenth to a quarter
of an inch for most of the area.

Snow on Tuesday night is likely to be heaviest at Crater Lake
with a total of 3 to 7 inches. With the event starting as rain,
around 2 to 4 inches is likely for Lake of the Woods and an inch
of snow at the tail end of the event for Siskiyou Summit late
Tuesday night. East side amounts are likely to be up to an inch.
Also of note will be gusty southwest to west winds over the
Cascades and east of the Cascades with gusts of 20 to 30 mph
expected to be common. Strongest gusts will likely peak at around
50 mph in northwestern Lake County near Silver Lake and Summer
Lake.

Weak but broad ridging is expected to provide a break between
systems Wednesday into Thursday with valley low clouds expected to
be more prevalent and stubborn to clear on Thursday morning.

A stronger front is expected to affect our region Thursday night
through Friday. The 00Z ECMWF solution is about 6 to 9 hours
slower than the 00Z GFS. As is typical with systems of this type,
the GFS timing has trended toward the ECMWF during the past 24
hours. But, there is still a wide spread between ensemble members.
This will be a different scenario compared to Tuesday night with
a southerly rather than westerly flow aloft. A deep low will track
toward Vancouver Island with heavy rainfall particularly
indicated for Curry County on Friday. There is still significant
uncertainty with the snow level forecast with the ECMWF levels
from 500 feet to as much as 2000 feet higher/warmer. This
uncertainty straddles critical levels with a large difference in
impact between a general snow level near 4000 feet rather than
5000 feet. Climatology favors the current colder/higher impact
forecast of levels dropping to around 4000 feet except a lower
level of 3500 feet affecting the Mount Shasta area. The quantity
of precipitation forecast will likely undergo adjustment as the
event draws nearer. Warning level snow amounts are not out of the
question, but an advisory level event is most likely. There is
higher confidence that this front will produce strong gusty
southerly winds at the coast, across the higher terrain, in the
Shasta Valley, and across the east side. Wind gusts in those areas
are likely to at least reach advisory strength with strongest
gusts of 60 mph possible at coastal headlands.

Precipitation is likely to transition to showers/snow showers and
taper off during Friday night with a break between systems into
Saturday. By late Saturday night, the next strong frontal system
is likely to reach the area. There is much better model agreement
that this will be a splitting system with the stronger branch
affecting northern California into southern Oregon through Sunday,
while the northern branch tracks into British Columbia. As such,
this will produce another bout of gusty southerly winds as well as
heaviest precipitation for Curry and Siskiyou Counties. But, snow
levels may be at least slightly higher than with the preceding
storm. Beyond Sunday, model differences quickly expand. But, an
active pattern is likely to continue.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.

CA...None.

Pacific Coastal Waters...Small Craft Advisory until 7 PM PST Tuesday
for      PZZ350-356-370-376.      Small Craft Advisory for hazardous
seas from 7 PM Tuesday to 10      AM PST Thursday for PZZ350-356-370-
376.      Hazardous Seas Watch from Tuesday morning through Tuesday
   evening for PZZ350-370.

BTL/MAP/NSK

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 2:21 AM PSTHazardous Seas WatchMFR12 hr
Dec 10, 2:21 AM PSTSmall Craft Advisory for Hazardous SeasMFR12 hr
Dec 10, 2:37 PM PSTSmall Craft AdvisoryMFR3 days
Dec 10, 2:37 PM PSTHazardous Seas WarningMFR43 hr

Nearby

Wind Advisories in Oregon, 2018Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.